MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 14 VOLT LITHIUM ION BATTERY; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 14 VOLT LITHIUM ION BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 102515
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event, of the battery terminals damaged, was confirmed when the returned pack was evaluated.The battery terminals on the returned pack were damaged due to fluid ingress.Three out of the seven battery terminals were damaged with discoloration markings and missing plating.The customer reported that one terminal had metal (plating) missing.Despite the damage to the pack terminals, the pack was operational and had typical battery capacity when checked.The pack had 2 usage cycles on it.The pack was accepted for charge in a heartmate charger.The pack was able to power a heartmate lvad when operationally checked.The pack fuel gauge parameters were typical of an in-use pack.The pack capacity was checked at the maximum load with an electronic load-based test system; the run-time capacity was in-line with typical battery pack capacities and exceeded the design specification.Maintenance of heartmate clips and batteries periodically and prior to use is specified the heartmate 3 lvas instructions for use (ifu) (p.8-8 - caring for heartmate batteries and clips) and the heartmate 3 lvas patient handbook (p.248 - caring for heartmate batteries and clips).These documents also address keeping the batteries clean and dry to prevent damage.Warnings and cautions about getting the heartmate 3 lvas components wet are documented in the heartmate 3 lvas patient handbook ( p.140 caring for the driveline; p.145 showering).The pack was received into stock on (b)(6) 2021.The pack was sent to the customer on (b)(6) 2021.The manufacturing date on the pack label was jul 29, 2021; the pack expiration date would be jul 29, 2024.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the equipment manger checked the equipment and noticed a piece of the metal on one of the battery's terminals was missing.

Brand Name
HEARTMATE 14 VOLT LITHIUM ION BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13306652
Report Number2916596-2022-00401
Device Sequence Number14370683
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public813024011255
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model Number102515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Initial Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight68 KG